Alert archive / Florida / River Flood Warnings in 2014

River Flood Warning 6, NWS Tallahassee, FL

February 23, 2014Walton County, Florida

NWS Tallahassee, FL issued this river flood warning at Feb 23, 2014, 9:29 AM CST for Walton County, Florida. It took effect at Feb 27, 2014, 6:00 PM CST. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Feb 23, 2014, 9:29 AM CST (15:29 UTC)
In effect from
Feb 27, 2014, 6:00 PM CST
Expired
Feb 28, 2014, 6:00 PM CST
In force
24 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

County Walton County, FL

The river

Written for the forecast point Choctawhatchee River near Bruce-Ebro (SR 20) (BRUF1). The gauge peaked at 12.72 ft at Feb 27, 2014, 8:00 PM CST.

actionminormoderate101214161802/2302/2402/2502/2602/2702/2803/0103/02
Action stage
11 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02366500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

369 
WGUS42 KTAE 231529
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1029 AM EST SUN FEB 23 2014

...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN FLORIDA... 

  CHOCTAWHATCHEE RIVER NEAR BRUCE (SR 20) AFFECTING WALTON COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

FLC131-241529-
/O.NEW.KTAE.FL.W.0006.140228T0000Z-000000T0000Z/
/BRUF1.1.ER.140228T0000Z.140228T1200Z.000000T0000Z.NO/
929 AM CST SUN FEB 23 2014

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CHOCTAWHATCHEE RIVER NEAR BRUCE (SR 20).
* FROM THURSDAY EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  8:00 AM SUNDAY THE STAGE WAS 11.8 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY EVENING AND CONTINUE 
  TO RISE TO NEAR 13.1 FEET BY FRIDAY EARLY AFTERNOON.
* IMPACT...AT 13.0 FEET...LOW AREAS ALONG BH REDDICK...ROOKS BLUFF...
  SMOKEHOUSE LAKE AND HERRING ROADS IN WALTON COUNTY BECOME SUBJECT 
  TO FLOODING.  LOW AREAS ALONG LITTLE ACRE AND STRICKLAND ROADS IN 
  WASHINGTON COUNTY BECOME SUBJECT TO FLOODING.

&&
   
LAT...LON 3070 8592 3047 8596 3044 8613 3037 8609 3044 8585 3070 8581


$$
7 follow-up statements
402 
WGUS82 KTAE 241333
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
833 AM EST MON FEB 24 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA...
 
  CHOCTAWHATCHEE RIVER NEAR BRUCE (SR 20) AFFECTING WALTON COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

FLC131-251333-
/O.EXT.KTAE.FL.W.0006.140226T1800Z-140301T0000Z/
/BRUF1.1.ER.140226T1800Z.140227T0600Z.140228T1800Z.NO/
733 AM CST MON FEB 24 2014

THE FLOOD WARNING CONTINUES FOR
  THE CHOCTAWHATCHEE RIVER NEAR BRUCE (SR 20).
* FROM WEDNESDAY AFTERNOON TO FRIDAY EVENING...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  6:00 AM MONDAY THE STAGE WAS 11.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 13.1 FEET BY EARLY THURSDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY EARLY AFTERNOON.
* IMPACT...AT 13.0 FEET...LOW AREAS ALONG BH REDDICK...ROOKS BLUFF...
  SMOKEHOUSE LAKE AND HERRING ROADS IN WALTON COUNTY BECOME SUBJECT 
  TO FLOODING.  LOW AREAS ALONG LITTLE ACRE AND STRICKLAND ROADS IN 
  WASHINGTON COUNTY BECOME SUBJECT TO FLOODING.

&&
   
LAT...LON 3070 8592 3047 8596 3044 8613 3037 8609 3044 8585 3070 8581


$$
400 
WGUS82 KTAE 250157
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
857 PM EST MON FEB 24 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA...
 
  CHOCTAWHATCHEE RIVER NEAR BRUCE (SR 20) AFFECTING WALTON COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

FLC131-260157-
/O.EXT.KTAE.FL.W.0006.140228T0000Z-000000T0000Z/
/BRUF1.1.ER.140228T0000Z.140301T0000Z.000000T0000Z.NO/
757 PM CST MON FEB 24 2014

...FLOOD WARNING EXTENDED UNTIL FURTHER NOTICE...THE FLOOD WARNING 
CONTINUES FOR
  THE CHOCTAWHATCHEE RIVER NEAR BRUCE (SR 20).
* FROM THURSDAY EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  7:00 PM MONDAY THE STAGE WAS 11.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY EVENING AND CONTINUE 
  TO RISE TO NEAR 13.1 FEET BY FRIDAY EVENING.
* IMPACT...AT 13.0 FEET...LOW AREAS ALONG BH REDDICK...ROOKS BLUFF...
  SMOKEHOUSE LAKE AND HERRING ROADS IN WALTON COUNTY BECOME SUBJECT 
  TO FLOODING.  LOW AREAS ALONG LITTLE ACRE AND STRICKLAND ROADS IN 
  WASHINGTON COUNTY BECOME SUBJECT TO FLOODING.

&&
   
LAT...LON 3070 8592 3047 8596 3044 8613 3037 8609 3044 8585 3070 8581


$$
990 
WGUS82 KTAE 251341
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
841 AM EST TUE FEB 25 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA...
 
  CHOCTAWHATCHEE RIVER NEAR BRUCE (SR 20) AFFECTING WALTON COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

FLC131-261341-
/O.EXT.KTAE.FL.W.0006.140227T1200Z-140301T1200Z/
/BRUF1.1.ER.140227T1200Z.140227T1200Z.140301T0600Z.NO/
741 AM CST TUE FEB 25 2014

THE FLOOD WARNING CONTINUES FOR
  THE CHOCTAWHATCHEE RIVER NEAR BRUCE (SR 20).
* FROM THURSDAY MORNING TO SATURDAY MORNING...OR UNTIL THE WARNING IS
  CANCELLED.
* AT  6:00 AM TUESDAY THE STAGE WAS 11.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  THURSDAY MORNING.
* IMPACT...AT 13.0 FEET...LOW AREAS ALONG BH REDDICK...ROOKS BLUFF...
  SMOKEHOUSE LAKE AND HERRING ROADS IN WALTON COUNTY BECOME SUBJECT 
  TO FLOODING.  LOW AREAS ALONG LITTLE ACRE AND STRICKLAND ROADS IN 
  WASHINGTON COUNTY BECOME SUBJECT TO FLOODING.

&&
   
LAT...LON 3070 8592 3047 8596 3044 8613 3037 8609 3044 8585 3070 8581


$$
795 
WGUS82 KTAE 260156
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
856 PM EST TUE FEB 25 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA...
 
  CHOCTAWHATCHEE RIVER NEAR BRUCE (SR 20) AFFECTING WALTON COUNTY 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

FLC131-270156-
/O.EXT.KTAE.FL.W.0006.140227T1800Z-140302T0600Z/
/BRUF1.1.ER.140227T1800Z.140227T1800Z.140302T0000Z.NO/
756 PM CST TUE FEB 25 2014

...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE CHOCTAWHATCHEE RIVER NEAR BRUCE (SR 20).
* FROM THURSDAY AFTERNOON TO LATE SATURDAY NIGHT...OR UNTIL THE 
  WARNING IS CANCELLED.
* AT  7:01 PM TUESDAY THE STAGE WAS 12.1 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  THURSDAY EARLY AFTERNOON.
* IMPACT...AT 13.0 FEET...LOW AREAS ALONG BH REDDICK...ROOKS BLUFF...
  SMOKEHOUSE LAKE AND HERRING ROADS IN WALTON COUNTY BECOME SUBJECT 
  TO FLOODING.  LOW AREAS ALONG LITTLE ACRE AND STRICKLAND ROADS IN 
  WASHINGTON COUNTY BECOME SUBJECT TO FLOODING.

&&
   
LAT...LON 3070 8592 3047 8596 3044 8613 3037 8609 3044 8585 3070 8581


$$
704 
WGUS82 KTAE 261320
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
820 AM EST WED FEB 26 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA...
 
  CHOCTAWHATCHEE RIVER NEAR BRUCE (SR 20) AFFECTING WALTON COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

FLC131-271320-
/O.EXT.KTAE.FL.W.0006.140227T1800Z-000000T0000Z/
/BRUF1.1.ER.140227T1800Z.140227T1800Z.000000T0000Z.NO/
720 AM CST WED FEB 26 2014

...FLOOD WARNING EXTENDED UNTIL FURTHER NOTICE...THE FLOOD WARNING 
CONTINUES FOR
  THE CHOCTAWHATCHEE RIVER NEAR BRUCE (SR 20).
* FROM THURSDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING
  IS CANCELLED.
* AT  6:00 AM WEDNESDAY THE STAGE WAS 12.3 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO FLOOD STAGE 
  TOMORROW EARLY AFTERNOON.
* IMPACT...AT 13.0 FEET...LOW AREAS ALONG BH REDDICK...ROOKS BLUFF...
  SMOKEHOUSE LAKE AND HERRING ROADS IN WALTON COUNTY BECOME SUBJECT 
  TO FLOODING.  LOW AREAS ALONG LITTLE ACRE AND STRICKLAND ROADS IN 
  WASHINGTON COUNTY BECOME SUBJECT TO FLOODING.

&&
   
LAT...LON 3070 8592 3047 8596 3044 8613 3037 8609 3044 8585 3070 8581


$$
859 
WGUS82 KTAE 270155
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
855 PM EST WED FEB 26 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA...
 
  CHOCTAWHATCHEE RIVER NEAR BRUCE (SR 20) AFFECTING WALTON COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

FLC131-280155-
/O.EXT.KTAE.FL.W.0006.140228T1800Z-140301T1800Z/
/BRUF1.1.ER.140228T1800Z.140228T1800Z.140301T1200Z.NO/
755 PM CST WED FEB 26 2014

THE FLOOD WARNING CONTINUES FOR
  THE CHOCTAWHATCHEE RIVER NEAR BRUCE (SR 20).
* FROM FRIDAY AFTERNOON TO SATURDAY AFTERNOON...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  7:01 PM WEDNESDAY THE STAGE WAS 12.6 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE FRIDAY
  EARLY AFTERNOON.
* IMPACT...AT 13.0 FEET...LOW AREAS ALONG BH REDDICK...ROOKS BLUFF...
  SMOKEHOUSE LAKE AND HERRING ROADS IN WALTON COUNTY BECOME SUBJECT 
  TO FLOODING.  LOW AREAS ALONG LITTLE ACRE AND STRICKLAND ROADS IN 
  WASHINGTON COUNTY BECOME SUBJECT TO FLOODING.

&&
   
LAT...LON 3070 8592 3047 8596 3044 8613 3037 8609 3044 8585 3070 8581


$$
693 
WGUS82 KTAE 271346
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
846 AM EST THU FEB 27 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
FLORIDA...
 
  CHOCTAWHATCHEE RIVER NEAR BRUCE (SR 20) AFFECTING WALTON COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

FLC131-271416-
/O.CAN.KTAE.FL.W.0006.000000T0000Z-140301T1800Z/
/BRUF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
746 AM CST THU FEB 27 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE CHOCTAWHATCHEE RIVER NEAR BRUCE (SR 20).
* AT  7:01 AM THURSDAY THE STAGE WAS 12.7 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 12.7 FEET.  THE 
  RIVER WILL SLOWLY FALL THROUGH THE WEEKEND. 

&&
   
LAT...LON 3070 8592 3047 8596 3044 8613 3037 8609 3044 8585 3070 8581


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Feb 23, 8:57 AM CST, 32 minutes earlier.

Area forecast discussion, Feb 23, 8:57 AM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
957 AM EST Sun Feb 23 2014

.Near Term [Through Today]...
It's been an active morning with training storms along a warm
front with steep mid level lapse rates. The results have been
reports of flash flooding and hail around Panama City as well as
hail around Apalachicola. Hail reports have been obtained via
social media, but unfortunately hail sizes have been harder to
obtain.

With storms training all the way back to south of Mobile, we have
issued a flash flood watch for the coastal counties from Wakulla to
Walton as well as a few of the inland counties for the remainder of
the day. Rainfall amounts of 2 to 4 inches are possible in the
watch area, but isolated amounts of up to 6 inches may occur.
These higher amounts in a short period of time would cause flash
flooding if they occur, especially in urban areas like we saw this
morning around Panama City. Dual-pol instantaneous rainfall rates
have been impressive this morning with 3 to 5 inches per hour
indicated in the heavier cores. With the threat of some of these
cells training, the flash flood threat appears apparent.

&&

.Aviation...
[Through 12Z Monday] Convection will continue on and off through
the day with the greatest chances at KECP and KTLH. Hail could
accompany some of the convection across northwest Florida.
Otherwise, generally MVFR to IFR conditions will prevail today.

&&

.Marine...
Rather stormy conditions are expected today with hail producing
thunderstorms scattered across the area. Otherwise, generally low
winds and seas will prevail through mid-week until a cold front
passes through the northern Gulf increasing winds to advisory
levels temporarily on Wednesday. Low winds and seas will return
to finish out the week.

&&

.Hydrology...
With the threat of training convection today, a flash flood watch
has been issued for portions of the Florida Panhandle. Rainfall
amounts of 2 to 4 inches with isolated totals to 6 inches are
possible in the watch area. In areas where heavy rainfall is
expected, rivers may reach minor flood stage, including the
Apalachicola River at Blountstown.

&&

.Prev Discussion [525 AM EST]...

.Short Term [Tonight Through Tuesday]...

By the time the evening rolls around, the polar jet max will be
racing east and the northern stream trough will dip a bit deeper
into the Southeast. This will act to better stack the frontal
system as surface high pressure presses a cold front into our
region. The surface cold front will merge with Sunday's warm front
and settle in over north Florida before deep layer zonal flow sets
in and stalls the frontal system once again. As the two fronts
merge, and the system stacks, we'll likely see a brief uptick in
shower activity along the surface front. Expect rainfall to be
much lighter than Sunday afternoon as the surge of more tropical-
like moisture will have moved east.

On Monday, a southern stream impulse will be lifting north
through the northern Gulf, eventually aligning with the surface
front and pressing the northern stream trough back to the north
out of our area. Exactly where the surface front will be is a bit
uncertain, though the most likely scenario would place the front
along or south of I-10 in north Florida, possibly as far south as
the extreme northern Gulf. Should the surface front be positioned
across north Florida, things could become interesting with respect
to the potential for an isolated strong storm. Due to the limited
tropospheric penetration of the southern stream impulse, the mid-
level cooler/drier air will not be forced as aggressively to the
north. This will effectively steepen mid-level lapse rates across
the Tri-State region with deep layer shear around 60 knots more
than sufficient to support organized updrafts. In the other
corner, slightly warmer mid/upper level temps where the northern
stream trough has retreated a bit, will essentially cap the
potential for deep moist convection, though as the southern stream
impulse moves away, cooler mid/upper temps may slide back south late
in the day, eroding the cap. Bottom line is that there is a very low
potential for strong storms on Monday, though should convection
get going, and should the mid/upper level cap erode the potential
exists for a storm or two to produce gusty winds and possibly some
small hail.

Tuesday, is really the more interesting day as a more potent
southern stream impulse races east out of Texas, through the lower
MS Valley and into the southeast by the late afternoon. Should we
be able to mix out the mid-level cap early enough that the
shortwave is overhead, we'd be able to tap into some rather steep
lapse rates and strong deep layer shear. This could support the
development of more severe level storms with the threat for
damaging winds and hail.

So, through Tuesday expect showers and isolated storms to be
around. Most likely across north Florida Monday, spreading further
inland and increasing in coverage on Tuesday. The potential for a
strong storm or two exists on Monday, with a chance for severe
storms on Tuesday. Uncertainty remains very high regarding strong
to severe storms, as my lengthy discussion above lays out all of
the variables that must align just right. Expect above average
temperatures, in the middle to even upper 70s in some spots, both
Monday and Tuesday.

.Long Term [Tuesday Night Through Sunday]...

A cold front will move through Wednesday with a chance of showers
and thunderstorms. Behind the front high pressure will build in
bringing cooler temperatures and drier air. The models differ with
a series of low pressure systems at the end of the period. The GFS
has precipitation moving across central Florida Friday and a low
developing off the East coast near Georgia and South Carolina
followed by another low forming over Texas. The Euro has a Gulf
low forming near the Texas/Louisiana border Friday night then
moving across north Florida Saturday.

.Fire Weather...

With increased rain chances thru tonight, no red flag conditions are
expected and none is forecast through mid-next week.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   69  59  75  54  74 / 100  70  40  10  50
Panama City   67  60  70  57  69 / 100  70  40  20  50
Dothan        64  56  73  51  71 /  80  50  10  10  50
Albany        65  55  73  49  72 /  70  50  10  10  40
Valdosta      70  58  75  53  73 /  90  70  40  10  40
Cross City    73  60  75  57  75 /  50  70  40  10  50
Apalachicola  67  61  69  58  67 / 100  70  40  10  50

&&

.TAE Watches/Warnings/Advisories...

FL...Flash Flood Watch until 7 PM EST /6 PM CST/ this evening for
     Calhoun-Central Walton-Coastal Bay-Coastal Franklin-Coastal
     Gulf-Coastal Wakulla-Inland Bay-Inland Franklin-Inland Gulf-
     Inland Wakulla-Liberty-South Walton-Washington.

GA...None.
AL...None.
GM...None.

&&

NEAR TERM...DVD
SHORT TERM...HARRIGAN
LONG TERM...WESTON
AVIATION...DVD
MARINE...DVD
FIRE WEATHER...BLOCK
HYDROLOGY...DVD

In the hours before

Special weather statement, Feb 23, 7:02 AM CST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
802 AM EST SUN FEB 23 2014

FLZ013-014-026-231345-
CALHOUN FL-INLAND GULF FL-LIBERTY FL-
802 AM EST SUN FEB 23 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN
CALHOUN...NORTHERN GULF AND WESTERN AND CENTRAL LIBERTY COUNTIES...

* UNTIL 845 AM EST/745 AM CST/

AT 700 AM CST...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 15 MILES EAST OF CALLAWAY...OR 7 MILES SOUTHWEST OF
KINARD...MOVING EAST AT 30 MPH.

PEOPLE IN WESTERN AND CENTRAL LIBERTY...NORTHWESTERN GULF AND
SOUTHERN CALHOUN COUNTIES...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.

LAT...LON 3029 8539 3040 8482 3015 8479 3013 8539
TIME...MOT...LOC 1302Z 263DEG 27KT 3022 8533

42-DVD
Special weather statement, Feb 23, 7:24 AM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
824 AM EST SUN FEB 23 2014

FLZ012-112-231400-
INLAND BAY FL-COASTAL BAY FL-
724 AM CST SUN FEB 23 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN BAY
COUNTY...

* UNTIL 800 AM CST

AT 721 AM CST...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR TYNDALL AFB...OR NEAR BEACON BEACH...MOVING EAST AT
25 MPH.

PEOPLE IN SOUTHEASTERN BAY COUNTY...INCLUDING THE CITIES OF TYNDALL
AFB AND CALLAWAY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

LAT...LON 3014 8571 3012 8570 3015 8567 3016 8562
      3016 8558 3017 8558 3019 8539 2998 8539
      2997 8552 3005 8560 3010 8571 3014 8573
TIME...MOT...LOC 1324Z 258DEG 20KT 3008 8563

42-DVD
Local storm report, Feb 23, 7:43 AM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
843 AM EST SUN FEB 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 AM     FLASH FLOOD      4 SE PANAMA CITY BEACH  30.17N 85.79W
02/23/2014                   BAY                FL   911 CALL CENTER

            FLOODING REPORTED BY DISPATCH AT JOAN AVE AND THOMAS DR

0842 AM     FLASH FLOOD      5 SE PANAMA CITY BEACH  30.16N 85.78W
02/23/2014                   BAY                FL   911 CALL CENTER

            FLOODING REPORTED BY DISPATCH AT CHOCTAW AND THOMAS DR

0842 AM     FLASH FLOOD      5 ESE PANAMA CITY BEACH 30.18N 85.78W
02/23/2014                   BAY                FL   911 CALL CENTER

            FLOODING REPORTED BY DISPATCH AT LAURIE AVE AND FRONT
            BEACH ROAD

&&

DVD
Local storm report, Feb 23, 7:48 AM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
848 AM EST SUN FEB 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     FLASH FLOOD      E TYNDALL AFB           30.07N 85.58W
02/23/2014                   BAY                FL   BROADCAST MEDIA

            FLASH FLOODING REPORTED ON HIGHWAY 98 NEAR OR JUST EAST
            OF TYNDALL AFB

&&

DVD
Special weather statement, Feb 23, 8:45 AM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
945 AM EST SUN FEB 23 2014

FLZ028-029-034-128-134-231545-
INLAND DIXIE FL-LAFAYETTE FL-INLAND TAYLOR FL-COASTAL TAYLOR
FL-COASTAL DIXIE FL-
945 AM EST SUN FEB 23 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHWEST
DIXIE...SOUTHWEST LAFAYETTE AND SOUTHEAST TAYLOR COUNTIES...

* UNTIL 1045 AM EST

AT 941 AM EST...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 15 MILES WEST OF STEINHATCHEE...OR 6 MILES SOUTHWEST OF
FISH CREEK...MOVING EAST AT 30 MPH.

PEOPLE IN NORTHWESTERN DIXIE...SOUTHEASTERN TAYLOR AND SOUTHWESTERN
LAFAYETTE COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED
WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.

LAT...LON 2967 8309 2964 8342 2965 8342 2965 8345
      2970 8350 2973 8358 2975 8357 2976 8359
      2982 8360 2996 8311
TIME...MOT...LOC 1445Z 257DEG 24KT 2972 8360

42-DVD
Local storm report, Feb 23, 9:29 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1029 AM EST SUN FEB 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     HAIL             BAYOU GEORGE            30.26N 85.54W
02/23/2014  E0.50 INCH       BAY                FL   PUBLIC

            REPORTED ON SOCIAL MEDIA

0755 AM     HAIL             6 ENE CALLAWAY          30.18N 85.48W
02/23/2014  E0.25 INCH       BAY                FL   PUBLIC

            1/4 INCH TO 3/8 INCH HAIL REPORTED ON SOCIAL MEDIA.
            LASTED AROUND 1 MINUTE.

&&

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 7:42 PM CSTRiver Flood WarningTAECalhoun, Franklin, Gulf, Liberty7 days
Feb 23, 3:25 AM CSTSpecial Marine WarningTAE50 min
Feb 23, 3:36 AM CSTSpecial Marine WarningTAE39 min
Feb 23, 3:53 AM CSTSpecial Marine WarningTAE37 min
Feb 23, 4:18 AM CSTSpecial Marine WarningTAE42 min
Feb 23, 4:27 AM CSTSpecial Weather StatementTAEBay33 min
Feb 23, 4:33 AM CSTSpecial Weather StatementTAEGulf27 min
Feb 23, 4:51 AM CSTSevere Thunderstorm WarningTAEFranklin, Gulf24 min
Feb 23, 5:15 AM CSTSevere Thunderstorm WarningTAEFranklin, Gulf30 min
Feb 23, 5:45 AM CSTSpecial Marine WarningTAE60 min
Feb 23, 6:08 AM CSTSevere Thunderstorm WarningTAEBay52 min
Feb 23, 6:10 AM CSTSpecial Marine WarningTAE35 min
Feb 23, 6:24 AM CSTSpecial Marine WarningTAE51 min
Feb 23, 6:50 AM CSTAreal Flood AdvisoryTAEBay, Washington92 days
Feb 23, 6:50 AM CSTSpecial Marine WarningTAE55 min
Feb 23, 6:59 AM CSTFlash Flood WarningTAEBay2 hr
Feb 23, 7:02 AM CSTSpecial Weather StatementTAELiberty43 min
Feb 23, 7:07 AM CSTSpecial Marine WarningTAE53 min
Feb 23, 7:24 AM CSTSpecial Weather StatementTAEBay36 min
Feb 23, 7:29 AM CSTFlash Flood WatchTAEBay, Calhoun, Franklin, Gulf, Wakulla, Walton and 1 more9 hr
Feb 23, 8:15 AM CSTSpecial Marine WarningTAE75 min
Feb 23, 8:45 AM CSTSpecial Weather StatementTAELafayette60 min
Feb 23, 9:06 AM CSTSpecial Marine WarningTAE69 min
Feb 23, 9:48 AM CSTSpecial Weather StatementTAEDixie42 min
Feb 23, 11:17 AM CSTSpecial Marine WarningTAE43 min
Feb 23, 11:18 AM CSTSpecial Weather StatementTAEDixie57 min
Feb 23, 3:32 PM CSTSpecial Marine WarningTAE28 min
Feb 23, 4:02 PM CSTSpecial Marine WarningTAE58 min
Feb 23, 4:53 PM CSTSpecial Marine WarningTAE82 min

Nearby

River Flood Warnings in Florida, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.